Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Fixed point results for generalized contractions in gauge spaces and applications


Author: M. Frigon
Journal: Proc. Amer. Math. Soc. 128 (2000), 2957-2965
MSC (1991): Primary 47H10, 47N20
DOI: https://doi.org/10.1090/S0002-9939-00-05838-X
Published electronically: June 6, 2000
MathSciNet review: 1769451
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we present fixed point results for generalized contractions defined on a complete gauge space $\mathbb{E}$. Also, we consider families of generalized contractions $\{f^t : X \to \mathbb{E}\}_{t \in [0,1]}$ where $X \subset \mathbb{E}$ is closed and can have empty interior. We give conditions under which the existence of a fixed point for some $f^{t_0}$ imply the existence of a fixed point for every $f^t$. Finally, we apply those results to infinite systems of first order nonlinear differential equations and to integral equations on the real line.


References [Enhancements On Off] (What's this?)

  • 1. G. L. CAIN JR. AND M. Z. NASHED, Fixed points and stability for a sum of two operators in locally convex spaces, Pacific J. Math. 39 (1971), 581-592. MR 48:968
  • 2. G. DORE, Sul problema di Cauchy per equazioni differenziali ordinarie in spazi localmente convessi, Rend. Mat. Appl. (7) 1 (1981), 237-247.
  • 3. J. DUGUNDJI. Topology, Wm. C. Brown Publ., Dubuque, 1989.
  • 4. M. FRIGON AND A. GRANAS, Résultats du type Leray-Schauder pour des contractions multivoques, Topol. Methods Nonlinear Anal. 4 (1994), 197-208. MR 95m:47110
  • 5. M. FRIGON AND A. GRANAS, Résultats de type Leray-Schauder pour des contractions sur des espaces de Fréchet, Ann. Sci. Math. Québec 22 (1998), 161-168. CMP 99:09
  • 6. G. HERZOG, On ordinary linear differential equations in $\mathbb{C}^J$, Demonstratio Math. 28 (1995), 383-398.
  • 7. G. HERZOG, On Lipschitz conditions for ordinary differential equations in Fréchet spaces, Czechoslovak Math. J. 48 (1998), 95-103. MR 99c:34134
  • 8. R. J. KNILL, Fixed points of uniform contractions, J. Math. Anal. Appl. 12 (1965), 449-455. MR 33:709
  • 9. R. LEMMERT AND ¨A. WECKBACH, Charakterisierung zeilenendlicher Matrizen mit abzählbarem Spektrum, Math. Z. 188 (1984), 119-124. MR 87h:47011
  • 10. R. LEMMERT, On ordinary differential equations in locally convex spaces, Nonlinear Anal. 10 (1986), 1385-1390. MR 88c:34084
  • 11. K. MOSZYNSKI AND A. POKRZYWA, Sur les systèmes infinis d'équations différentielles ordinaires dans certains espaces de Fréchet, Dissertationes Math. (Rozprawy Mat.) 115 (1974), 1-32. MR 52:11241
  • 12. S. B. NADLER JR., Multi-valued contraction mappings, Pacific J. Math. 30 (1969), 415-487. MR 40:8035
  • 13. E. TARAFDAR, An approach to fixed-point theorems on uniform spaces, Trans. Amer. Math. Soc. 191 (1974), 209-225. MR 50:14725
  • 14. W. W. TAYLOR, Fixed points theorems for nonexpansive mappings in linear topological spaces, J. Math. Anal. Appl. 40 (1972), 164-173. MR 48:974
  • 15. B. N. SADOVSK{\v{\i}}\kern.15em, Measures of noncompactness and condensing operators, Probl. Mat. Anal. 2 (1968), 88-119 (Russian). MR 46:740
  • 16. B. N. SADOVSK{\v{\i}}\kern.15em, Limit compact and condensing operators, Uspekhi Mat. Nauk 27 (1972), 81-146 (Russian). MR 55:1161
  • 17. T. SENGADIR, D. V. PAI, AND A. K. PANI, A Leray-Schauder type theorem and applications to boundary value problems for neutral equations, Nonlinear Anal. 28 (1997), 701-719. MR 98b:47072

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47H10, 47N20

Retrieve articles in all journals with MSC (1991): 47H10, 47N20


Additional Information

M. Frigon
Affiliation: Département de Mathématiques et Statistique, Université de Montréal, C. P. 6128, Succ. Centre-ville, Montréal, Canada H3C 3J7
Email: frigon@dms.umontreal.ca

DOI: https://doi.org/10.1090/S0002-9939-00-05838-X
Received by editor(s): November 19, 1998
Published electronically: June 6, 2000
Additional Notes: This work was partially supported by CRSNG Canada.
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society